Volume 5, issue 2 (2001)

Download this article
For printing
Recent Issues

Volume 23
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
Heegaard splittings of exteriors of two bridge knots

Tsuyoshi Kobayashi

Geometry & Topology 5 (2001) 609–650
Bibliography
1 M Boileau, J P Otal, Sur les scindements de Heegaard du tore $T^3$, J. Differential Geom. 32 (1990) 209 MR1064873
2 A J Casson, C M Gordon, Reducing Heegaard splittings, Topology Appl. 27 (1987) 275 MR918537
3 M Culler, C M Gordon, J Luecke, P B Shalen, Dehn surgery on knots, Ann. of Math. $(2)$ 125 (1987) 237 MR881270
4 H Doll, A generalized bridge number for links in 3–manifolds, Math. Ann. 294 (1992) 701 MR1190452
5 C Frohman, The topological uniqueness of triply periodic minimal surfaces in $\mathbb{R}^3$, J. Differential Geom. 31 (1990) 277 MR1030674
6 H Goda, M Scharlemann, A Thompson, Levelling an unknotting tunnel, Geom. Topol. 4 (2000) 243 MR1778174
7 Y Hagiwara, Reidemeister–Singer distance for unknotting tunnels of a knot, Kobe J. Math. 11 (1994) 89 MR1309994
8 W Haken, Some results on surfaces in 3–manifolds, from: "Studies in Modern Topology", Math. Assoc. Amer. (distributed by Prentice-Hall, Englewood Cliffs, N.J.) (1968) 39 MR0224071
9 D J Heath, Heegaard splittings of the Figure-8 knot complement are standard, preprint
10 J Hempel, 3–Manifolds, Ann. of Math. Studies 86, Princeton University Press (1976) MR0415619
11 W Jaco, Lectures on three-manifold topology, CBMS Regional Conference Series in Mathematics 43, American Mathematical Society (1980) MR565450
12 P K Kim, J L Tollefson, Splitting the PL involutions of nonprime 3–manifolds, Michigan Math. J. 27 (1980) 259 MR584691
13 T Kobayashi, Classification of unknotting tunnels for two bridge knots, from: "Proceedings of the Kirbyfest (Berkeley, CA, 1998)", Geom. Topol. Monogr. 2, Geom. Topol. Publ., Coventry (1999) 259 MR1734412
14 T Kobayashi, O Saeki, The Rubinstein–Scharlemann graphic of a 3–manifold as the discriminant set of a stable map, Pacific J. Math. 195 (2000) 101 MR1781617
15 K Morimoto, A note on unknotting tunnels for 2–bridge knots, Bull. Fac. Eng. Takushoku Univ. 3 (1992) 219
16 K Morimoto, Tunnel number, connected sum and meridional essential surfaces, Topology 39 (2000) 469 MR1746903
17 H Rubinstein, M Scharlemann, Comparing Heegaard splittings of non-Haken 3–manifolds, Topology 35 (1996) 1005 MR1404921
18 M Scharlemann, A Thompson, Heegaard splittings of $(\mathrm{surface}){\times}I$ are standard, Math. Ann. 295 (1993) 549 MR1204837
19 J Schultens, Additivity of tunnel number for small knots, Comment. Math. Helv. 75 (2000) 353 MR1793793
20 J Schultens, The classification of Heegaard splittings for (compact orientable surface)${\times}S^1$, Proc. London Math. Soc. $(3)$ 67 (1993) 425 MR1226608
21 F Waldhausen, Heegaard-Zerlegungen der 3–Sphäre, Topology 7 (1968) 195 MR0227992